MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 36IN 5-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE HS BLU 36IN 5-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPH8720H
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was there any adverse consequence associated with the patient? this information was not disclosed to us.The surgeon said that they needed to x-ray the patient.Was there any additional tissue damage as a result of searching for the needle piece? this information was not disclosed to us.Does a piece of the needle remain in the patient¿s tissue? this information was not disclosed to us.If yes, is there any plan in place to remove the needle piece in the future? if yes, please provide the scheduled date.What tissue structure the broken needle was located? what is the surgeon's opinion of consequences to the patient? please confirm if the lot number for 8706h is correct (rlbcq): it was 8706h rlbccq or sjbkla; the staff are not able to specify which was the exact lot it came from.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify the following information: the initial event indicates there was an issue with a 6/0 suture.However, 2 product codes in each pc were provided of 8706h (size 6/0) and eph8720 (size 5/0).Is only 1 suture involved in this event for each patient/pc? was there an issue with both product codes 8706h (with possible lot numbers rlbcq/ sjbkla) and eph8720 for each patient event/pc? or was there an issue with only 1 suture, but it is unknown if the suture was product code was 8706h or eph8720? please clarify the issue with the suture: is the exact suture issue known (suture breakage vs.The suture pulling out of the needle)? did the suture break? did the suture pull out of the needle? note: related events reported via 2210968-2023-08007.
 
Event or Problem Description
It was reported that a patient underwent a vascular procedure on an unknown date and suture was used.During the procedure, the suture broke or came out of the swage.The needle disappeared from the end of the 6/0 suture.An x-ray was done and excluded it from the wound, however, the needle was never found.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/15/2023.Additional information was requested, the following was obtained: the initial event indicates there was an issue with a 6/0 suture.However, 2 product codes in each pc were provided of 8706h (size 6/0) and eph8720 (size 5/0).Is only 1 suture involved in this event for each patient/pc? was there an issue with both product codes 8706h (with possible lot numbers rlbccq/ sjbkla) and eph8720 for each patient event/pc? or was there an issue with only 1 suture, but it is unknown if the suture was product code was 8706h or eph8720? over the course of 4 weeks there was an issue with both 8706h (with possible lot numbers rlbccq/ sjbkla) and eph8720.The hospital is not able to state during which cases which suture was exactly problematic but both had been raised to me as complaints.Please clarify the issue with the suture: is the exact suture issue known (suture breakage vs.The suture pulling out of the needle)? the exact problem is that the thread snaps, since they are using 5-0, 6-0 and they are non magnetic as soon as that happens it is becoming very difficult to find the needle.A device has been received, however clarification is requested whether the product belongs to this complaint.The following information was requested: could you please clarify if the additional devices belong to this complaint? if yes, did a device malfunction occur during the same procedure for product code w8807; kgq028, product code 8706h lots rjbadt, rlbccq, sjbkla, and product code eph8720h lot spbhmp? if yes, please describe the issue for each returned device: 8706h, lot rjbadt: 8706h, lot rlbccq: 8706h, lot sjbkla: w8807, lot kgq028: if not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.If the device was not reported before, please provide more details of device malfunction.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to (b)(4) with the ups, dhl or fedex tracker number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE HS BLU 36IN 5-0 D/A C-1 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17966933
Report Number2210968-2023-08008
Device Sequence Number17840221
Product Code GAW
UDI-Device Identifier10705031233447
UDI-Public10705031233447
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPH8720H
Device Lot NumberSPBHMP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown